LOW THYROID, PITUITARY TUMOR and PROGESTERONE

by Kathy
(TN. U.S.A)

Hi Wray, I love your website and come here at least twice a week. My story is long, I have been having one thing or another going on since I was in my early 30's. Had a hysterectomy at 35 due to prolapsed uterus and fibroids still have ovaries. It all went down hill from there.

First thing after surgery was put on Premarin then my heart started to race and flutter and was told I had mitral value prolapse then there came thyroid problems of low tsh 0.03, was given raidoactive iodine and was normal there for years and now I am getting low, last tsh was 4.84, then my prolactin level was slightly elevated for years before finding a small pituitary microadenoma and have been on a generic dostinex at 1/2 of a 0.5mg twice a week off and on since 05. Also have had severe osteoporosis, had the hip of an 85 year old woman when I was in my early 40's, have had fibrocystic breast and thyroid cyst and have had cysts on my ovary years ago.

Over the years I have been put on heart meds, thryoid meds, bone building meds, Premarin all just making me feel worse. Have also had up and back down cholesterol levels for the past few years but have refused statin drugs. I have taken it upon myself to stop all meds except the dostinex and am considering taking myself off of it. So for the past 4 years all I took was Premarin at .25 for hot flashes and have been off of it for 4 months and the generic dostinex that I am still on for now.

Anyway now to the questions. I have been on the products of nature natural woman progesterone cream now for 3 months and can see some good results but am still having some mild hot flushes, not sleeping well and some heart flutters. I have been taking 1/4 teasp. twice a day and have tried to up the dose but my heart starts to race and I can't stand it. Do you think all my problems for the past 20 years (I'm 52 now) have been due to low progesterone? Your advice would be very much appreciated. God Bless you for all you do.

Comments for LOW THYROID, PITUITARY TUMOR and PROGESTERONE

Click here to add your own comments

Oct 01, 2010
LOW THYROID, PITUITARY TUMOR and PROGESTERONE
by: Wray

Hi Kathy Bless you for the kind words. Yes I do believe you needed progesterone, and here's why. Fibroids are stimulated by excess oestrogen, see this page for more info on Fibroids. Fibrocystic breasts and ovarian cysts are also caused by excess oestrogen, please see here, here and here. Progesterone reverses the adverse affects of oestrogen. Osteo is a hugely complicated problem, and is not solved by taking HRT, as we are often given. Or the biphosphonate drugs. Or even just progesterone. More often than not it's a lack of vitamin D and magnesium. As for the cholesterol, progesterone increases bilary output and it prevents athersclerosis. But above all you need vitamin D, a lack of this causes cholesterol to rise. Please see the Vitamin D council website. Very interesting your heart fluttered after the Premarin, as oestrogen prolongs the QT interval, which causes arrhythmias and tachycardia. Progesterone shortens it which prevents it, please see here, here, here and here. This explains why your heart races when you up the amount of progesterone, it's stimulating oestrogen, please see Oestrogen Dominance for more info. You are in a catch 22 situation! It's evident you do need much more progesterone. I suggest you increase very slowly, maybe by the tip of a sharp pointed kitchen knife each time, staying on that amount for a few days to get accustomed to it. Then increase by another tipful. Alternatively instead of the 1/4tsp twice a day, you could try applying 1/8tsp 5 times a day, ie 1/8tsp more. It might help to divide the amount in very small doses spread over the day. And the high prolactin level.......progesterone suppresses prolactin. So does the amino acid tyrosine, which is the precursor to dopamine. If you should try this start with 500mg/day, increasing gradually as you stabilise. But please have a vitamin D test, I think a lack of this is behind many of your problems. Finally a lack of vitamin D reduces the benefits of progesterone. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Blog contributions.


Search over 7,500 pages on this site...